Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 20, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 3, 2025, 7:13 PM CDT for 4 counties in Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2025, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 3, 2025, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bureau County, IL, Henry County, IL, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 4:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.8
The text
As transmitted.
630
WFUS53 KDVN 040013
TORDVN
ILC011-073-131-161-040100-
/O.NEW.KDVN.TO.W.0020.250604T0013Z-250604T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
713 PM CDT Tue Jun 3 2025
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
South central Rock Island County in northwestern Illinois...
Eastern Mercer County in northwestern Illinois...
Henry County in northwestern Illinois...
West central Bureau County in north central Illinois...
* Until 800 PM CDT.
* At 713 PM CDT, severe thunderstorms capable of producing a tornado
were located along a line extending from near Sherrard to near
Wataga, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Orion, Woodhull, Andover, Lynn Center, Osco, Ophiem, Nekoma, and
Sunny Hill around 720 PM CDT.
Cambridge, Bishop Hill, Ulah, Henry County Fairgrounds, and
Morristown around 725 PM CDT.
Geneseo around 730 PM CDT.
Other locations in the path of these tornadic storms include Kewanee,
German Corner, Atkinson, Annawan and Johnson-Sauk Trail State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4125 8983 4115 9028 4115 9044 4106 9044
4131 9061 4155 8995 4140 8985
TIME...MOT...LOC 0013Z 251DEG 41KT 4134 9054 4099 9031
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gunkel4 follow-up statements
300
WWUS53 KDVN 040024
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
724 PM CDT Tue Jun 3 2025
ILC131-040034-
/O.CAN.KDVN.TO.W.0020.000000T0000Z-250604T0100Z/
Mercer IL-
724 PM CDT Tue Jun 3 2025
...THE TORNADO WARNING FOR EASTERN MERCER COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northwestern Illinois.
&&
LAT...LON 4125 8983 4115 9026 4115 9031 4131 9044
4133 9043 4133 9045 4136 9048 4155 8995
4140 8985
TIME...MOT...LOC 0024Z 270DEG 41KT 4136 9040 4101 9017
$$
ILC011-073-161-040100-
/O.CON.KDVN.TO.W.0020.000000T0000Z-250604T0100Z/
Rock Island IL-Henry IL-Bureau IL-
724 PM CDT Tue Jun 3 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN ROCK ISLAND...HENRY AND WEST CENTRAL BUREAU COUNTIES...
At 724 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from Orion to near Victoria,
moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Cambridge, Andover, Osco, Bishop Hill, Nekoma, Ulah, Henry County
Fairgrounds, and Morristown around 730 PM CDT.
Other locations in the path of these tornadic storms include Geneseo,
Kewanee, German Corner, Atkinson, Annawan and Johnson-Sauk Trail
State Park.
This includes the following highways...
Interstate 80 in Illinois between mile markers 14 and 36.
Interstate 74 in Illinois between mile markers 16 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4125 8983 4115 9026 4115 9031 4131 9044
4133 9043 4133 9045 4136 9048 4155 8995
4140 8985
TIME...MOT...LOC 0024Z 270DEG 41KT 4136 9040 4101 9017
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gunkel326
WWUS53 KDVN 040038
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
738 PM CDT Tue Jun 3 2025
ILC161-040047-
/O.CAN.KDVN.TO.W.0020.000000T0000Z-250604T0100Z/
Rock Island IL-
738 PM CDT Tue Jun 3 2025
...THE TORNADO WARNING FOR SOUTHEASTERN ROCK ISLAND COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northwestern Illinois.
&&
LAT...LON 4119 9010 4143 9028 4155 8995 4140 8985
4125 8983
TIME...MOT...LOC 0037Z 251DEG 41KT 4140 9023 4105 9001
$$
ILC011-073-040100-
/O.CON.KDVN.TO.W.0020.000000T0000Z-250604T0100Z/
Henry IL-Bureau IL-
738 PM CDT Tue Jun 3 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN
HENRY AND WEST CENTRAL BUREAU COUNTIES...
At 737 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Morristown to near La
Fayette, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Kewanee, Geneseo, and German Corner around 740 PM CDT.
Other locations in the path of these tornadic storms include
Atkinson, Annawan and Johnson-Sauk Trail State Park.
This includes Interstate 80 in Illinois between mile markers 15 and
36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4119 9010 4143 9028 4155 8995 4140 8985
4125 8983
TIME...MOT...LOC 0037Z 251DEG 41KT 4140 9023 4105 9001
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gunkel775
WWUS53 KDVN 040047
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
747 PM CDT Tue Jun 3 2025
ILC011-073-040100-
/O.CON.KDVN.TO.W.0020.000000T0000Z-250604T0100Z/
Henry IL-Bureau IL-
747 PM CDT Tue Jun 3 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN
HENRY AND WEST CENTRAL BUREAU COUNTIES...
At 746 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Geneseo to Toulon,
moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Kewanee, Atkinson, Annawan, and Johnson-Sauk Trail State Park
around 750 PM CDT.
This includes Interstate 80 in Illinois between mile markers 24 and
36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4122 8999 4149 9012 4155 8995 4140 8985
4125 8983
TIME...MOT...LOC 0046Z 251DEG 41KT 4143 9012 4108 8990
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Gunkel886
WWUS53 KDVN 040057
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
757 PM CDT Tue Jun 3 2025
ILC011-073-040107-
/O.EXP.KDVN.TO.W.0020.000000T0000Z-250604T0100Z/
Henry IL-Bureau IL-
757 PM CDT Tue Jun 3 2025
...THE TORNADO WARNING FOR EASTERN HENRY AND WEST CENTRAL BUREAU
COUNTIES WILL EXPIRE AT 800 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northwestern Illinois.
&&
LAT...LON 4122 8999 4149 9012 4155 8995 4140 8985
4125 8983
TIME...MOT...LOC 0057Z 251DEG 41KT 4146 9000 4111 8978
$$
GunkelWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 3, 6:34 PM CDT, 39 minutes earlier. Its key messages:
- Showers and thunderstorms will continue into tonight, while shifting eastward in time as a front moves through. Some of the storms could become severe through early to mid evening, especially near to south of I-80. Swaths of heavy rainfall of 1-2" are possible. The flooding threat should remain minimal, unless an urban area receives repetitive rounds of heavy rain.
- Generally seasonal temps expected for most of the period into the weekend, with the next rain chances coming Thursday night/Friday and through the weekend (greatest late in the weekend) with plenty of dry hours.
Area forecast discussion, Jun 3, 6:34 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 634 PM CDT Tue Jun 3 2025 .KEY MESSAGES... - Showers and thunderstorms will continue into tonight, while shifting eastward in time as a front moves through. Some of the storms could become severe through early to mid evening, especially near to south of I-80. Swaths of heavy rainfall of 1-2" are possible. The flooding threat should remain minimal, unless an urban area receives repetitive rounds of heavy rain. - Generally seasonal temps expected for most of the period into the weekend, with the next rain chances coming Thursday night/Friday and through the weekend (greatest late in the weekend) with plenty of dry hours. && .SHORT TERM /THROUGH TONIGHT/... Issued at 217 PM CDT Tue Jun 3 2025 First wave of storms has exited to our northeast and have become surface based producing damaging winds with an impressive DCAPE gradient into S WI and NC/NE IL. Attention is now focusing back to our southwest with the next wave and attendant convection progressing across KS into NW MO. This activity is expected to lift and develop further into our area ahead of a cold front currently sagging into central IA. The vertical wind fields are robust with deep layer shear of 40-50 kts and CAPE of 1000-2000 j/kg highest near to south/east of the Quad Cities to support a few severe storms with damaging winds the primary threat. Low/mid level lapse rates are somewhat marginal, but instability should continue to build with more cloud breaks/thinning. Last runs of HRRR and NAMNest and other CAMs support a line of storms evolving through the area 5-9 PM roughly that will contain a damaging wind threat especially from QC metro on south/east. A QLCS tornado threat cannot be ruled out with 0-3km shear of 40-45 kt, particularly with any NE moving mesovorts. In addition to the severe threat, heavy rain will be possible with PWAT's surging over 1.5 to near 2 inches. Storms may not last too long at any one place, but rates easily over 1" per hour could foster plenty of ponding/standing water in low lying or poorly drained areas and greatly reduced visibility. Flash flooding would appear to be low, with the greatest concern being for urban areas should any redevelopment or repetitive storms occur. && .LONG TERM /WEDNESDAY THROUGH TUESDAY/... Issued at 217 PM CDT Tue Jun 3 2025 Rain chances will linger Wednesday morning south/east of the Quad Cities near the 925-850 hPa boundaries. Elsewhere, the concern will be post-frontal mix down of wild fire smoke that may allow for a better chance at the smoke to reach the surface late tonight and Wednesday owing to reductions in visibility potentially and air quality. On that note the Iowa DNR has hoisted an Air Quality Alert through 6 AM Thursday for all of Iowa. Last few runs of the HRRR near surface smoke plots indicate best chances for higher concentrations of smoke reaching the surface will be roughly along and north of a line from Fairfield, Iowa to Sterling/Rock Falls, Illinois. Otherwise, drier and cooler conditions are on tap by Wednesday night into Thursday as weak high pressure builds in. The pattern looks to remain active into the weekend. Initially, the flow will remain semi-zonal to WSW and will shuttle in another trough for Friday. NBM and 00z LREF probabilities for measurable rain late Thursday into Friday are highest south of I-80 (40-50%). With Gulf moisture remaining well to our south, rainfall doesn't look to be all that much. We keep some small PoPs through the weekend, but the better chances appear to be late in the weekend as the pattern transitions to a Great Lakes low and northwest flow aloft. Overall, temperatures look to be seasonal throughout the late week and weekend. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 634 PM CDT Tue Jun 3 2025 A cold front is marching in from the west this evening with a line of strong to severe storms along the boundary. This boundary is moving at a fairly quick clip and will exit the area between 2-3Z. On the backside of the line we will still see lingering rain with ceilings dropping to IFR. These ceilings are expected to improve west to east after sunrise. By the afternoon winds will switch to out of the northwest and there may be some smoke at the surface that will take visibility down to 6 miles or less. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...McClure LONG TERM...McClure AVIATION...Britt
Hazardous weather outlook, Jun 3, 4:46 AM CDT, 14 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 446 AM CDT Tue Jun 3 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 446 AM CDT Tue Jun 3 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Occasional rounds of showers and thunderstorms are likely today and tonight. The Storm Prediction Center has a Slight Risk (level 2 of 5) for severe storms generally south of Interstate 80. There is a Marginal Risk (level 1 of 5) across the rest of the Outlook Area. The main threat will be damaging winds, with an isolated tornado a secondary concern. An increasingly humid air mass will support heavy rainfall amounts of 1 to 2 inches, and isolated higher amounts are possible. This may produce some urban and small stream flooding, as well as ponding water in low-lying areas. The pattern remains active for late in the week with a chance for sporadic showers and thunderstorms from Thursday afternoon into Friday. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, especially south of Interstate 80. 12
In the hours before
Local storm report, Jun 3, 6:27 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
627 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM Rain 3 W Mount Sterling 40.62N 92.00W
06/03/2025 M2.00 Inch Van Buren IA Trained Spotter
&&Local storm report, Jun 3, 6:31 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
631 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Gst Burlington Regional Air 40.78N 91.12W
06/03/2025 M81 MPH Des Moines IA ASOS
&&
AELocal storm report, Jun 3, 6:52 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
652 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Tstm Wnd Gst 1 SSW Monmouth 40.90N 90.65W
06/03/2025 E60 MPH Warren IL Amateur Radio
50 to 60 mph wind gusts with torrential
rain. Relayed from HAM radio.
&&
AELocal storm report, Jun 3, 6:54 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
654 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Gst New London 40.93N 91.41W
06/03/2025 M62 MPH Henry IA Mesonet
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:07 PM CDT | Tornado Warning | DVN | Henry, Mercer, Rock Island, Whiteside | 38 min |
| Jun 3, 7:08 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island, Whiteside | 52 min |
| Jun 3, 7:49 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Carroll, Henry, Stephenson, Whiteside | 56 min |
Nearby
Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.